Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS Miami, FL

February 22, 2012

NWS Miami, FL issued this small craft advisory at Feb 22, 2012, 4:10 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 4:10 PM EST (21:10 UTC)
Expired
Feb 23, 2012, 4:00 AM EST
In force
12 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WHUS72 KMFL 222110
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EST WED FEB 22 2012


AMZ650-670-230900-
/O.EXP.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/
/O.NEW.KMFL.SC.Y.0011.120222T2110Z-120223T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
410 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY.

* SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE
  ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THROUGH
  THE OVERNIGHT PERIOD TONIGHT. SEAS WILL RANGE FROM 5 TO 8 FEET
  THROUGH THIS TIME...THEN SLOWLY BEGIN TO SUBSIDE LATE IN THE
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
005 
WHUS72 KMFL 230303
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1003 PM EST WED FEB 22 2012

AMZ650-670-230900-
/O.CON.KMFL.SC.Y.0011.000000T0000Z-120223T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
1003 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE
  ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THE
  OVERNIGHT PERIOD TONIGHT. SEAS ARE EXPECTED TO GRADUALLY SUBSIDE
  BELOW ADVISORY LEVELS BY THE END OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
882 
WHUS72 KMFL 230842
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
342 AM EST THU FEB 23 2012

AMZ650-670-230945-
/O.EXP.KMFL.SC.Y.0011.000000T0000Z-120223T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
342 AM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

SEAS HAVE SUBSIDED BELOW 7 FEET OVER THE PALM BEACH WATERS AND
WILL CONTINUE TO SUBSIDE THROUGH THE DAY.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 2:30 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 22, 2:30 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EST WED FEB 22 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY...SFC HIGH PRESS RIDGE ACROSS
THE ATLANTIC WILL CONTINUE TO EXTEND WESTWARD ACROSS SOUTH FLORIDA
THROUGH THIS PERIOD. THIS WILL KEEP SOUTH FLORIDA UNDER A SOUTH FLOW
TONIGHT THROUGH THURSDAY NIGHT. LIGHT WINDS AND INCREASING LOW LEVEL
MOISTURE COULD LEAD TO THE DEVELOPMENT OF PATCHY FOG ACROSS INLAND
AREAS AGAIN LATE TONIGHT AND POSSIBLY THURSDAY NIGHT. SMALL
PATCHES OF FOG MAY ALSO AFFECT THE WESTERN SUBURBS OF THE EASTERN METRO
AREAS ESPECIALLY THURSDAY NIGHT. THE ATLANTIC RIDGE SHOULD DRIFT
FURTHER SOUTHEASTWARD THURSDAY NIGHT THROUGH FRIDAY IN RESPONSE
TO A LONG WAVE TROUGH DIGGING SOUTH TO SOUTHEAST U.S. THIS WILL
RESULT IN A MORE ESTABLISHED SOUTHWESTERLY FLOW WITH MUCH WARMER
THAN NORMAL AFTERNOON TEMPS ( MID 80S) ACROSS A LARGE PORTION OF
SOUTH FLORIDA...EXCEPT LOW/MID 80S SOUTHWEST COAST.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...LONG RANGE MODELS CONTINUE
TO SHOW A COLD FRONT MOVING ACROSS SOUTH FLORIDA SATURDAY
MORNING/AFTERNOON. HOWEVER...ECMWF NOW STALL THE FRONT ACROSS THE
LOCAL AREA AS IT DEVELOPS A LOW PRESSURE SYSTEM OVER THE BAY OF
CAMPECHE SATURDAY. IT THEN MOVES THIS LOW NORTHEAST TOWARD NORTH
FLORIDA DRAGGING THE FRONTAL BOUNDARY BACK NORTH ACROSS THE
PENINSULA THROUGH MONDAY. GFS, ON THE OTHER HAND, MOVES THE FRONT
THROUGH BUT ALSO DEVELOPS A LOW OVER THE SOUTHWEST GULF LATER
SUNDAY MORNING BUT MOVES IT NW WITH A MUCH MORE DIFFUSE BOUNDARY
SLOWLY MOVING NORTH THROUGH MONDAY. DECIDED TO GO CLOSER TO GFS
SOLUTION AS IT SEEMS TO BE THE MORE STABLE MODEL. WL MENTION A
SLIGHT CHANCE OF SHOWERS AS THE FRONT MOVES THROUGH WITH SLIGHTLY
COOLER CONDITIONS FOR THE WEEKEND, BUT WILL ALSO BRING THE BOUNDARY
SLOWLY BACK NORTH WITH A QUICK WARMING EXPECTED BY MONDAY. WL
ALSO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS THROUGH THE EARLY
PART OF NEXT WEEK TO ACCOUNT FOR THE FRONTAL BOUNDARY IN THE
VICINITY OF THE LOCAL AREA.

&&

.MARINE...LIGHT TO MODERATE SOUTH FLOW SHOULD PREVAIL WITH
PLEASANT CONDITIONS OVER MOST OF THE LOCAL WATERS AT LEAST THROUGH
THURSDAY. A MODERATE NE SWELL ACROSS THE ATLANTIC WATERS WILL
GRADUALLY SUBSIDE WITH THE SMALL CRAFT ADVISORY LIKELY BEING
DISCONTINUE TONIGHT. MARINE CONDITIONS SHOULD BECOME ROUGH AND
HAZARDOUS AGAIN SATURDAY AS THE WINDS QUICKLY INCREASE AND BECOME
NORTH BEHIND THE COLD FRONT.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED WITH RH VALUES REMAINING
ABOVE 35% THROUGH THE ENTIRE FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  83  67  85 / 10 -  -  10
FORT LAUDERDALE  68  83  71  85 / -  -  -  10
MIAMI            67  84  71  85 / -  -  -  10
NAPLES           65  82  67  83 / 10 -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
     FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...84/AK
Hazardous weather outlook, Feb 22, 3:50 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EST WED FEB 22 2012

AMZ610-630-FLZ063-066>075-168-172>174-231030-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
350 AM EST WED FEB 22 2012

...HIGH RISK OF RIP CURRENTS PALM BEACHES, MODERATE RISK BROWARD/DADE...
...SMALL CRAFT ADVISORY PALM BEACH WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTH SOUTHEAST WINDS COMBINED WITH A NORTHEAST
SWELL OF 3 TO 4 FEET WILL RESULT IN A HIGH RISK OF RIP CURRENTS
AT THE PALM BEACHES TODAY. IN ADDITION, THERE IS A MODERATE RISK
OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE COUNTY BEACHES.

WAVES: A NORTHEAST SWELL OF 3 TO 4 FEET WILL PRODUCE SEAS UP TO 7
FEET IN THE PALM BEACH COUNTY WATERS TODAY. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS WINDS BECOME SOUTHWESTERLY, THE RISK OF RIP CURRENTS MAY
TRANSITION TO THE WEST COAST BEACHES ON THURSDAY.

AREAS OF FOG ARE ALSO POSSIBLE EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:04 AM ESTRip Current StatementMFLPalm Beach15 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.